General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Ufimsk. Mat. Zh.:

Personal entry:
Save password
Forgotten password?

Ufimsk. Mat. Zh., 2018, Volume 10, Issue 2, Pages 13–29 (Mi ufa423)  

This article is cited in 2 scientific papers (total in 2 papers)

On spectral gaps of a Laplacian in a strip with a bounded periodic perturbation

D. I. Borisovabc

a Bashkir State Pedagogical University named after M. Akhmulla, October rev. str. 3a, 450000, Ufa, Russia
b University of Hradec Králové, Rokitanskeho, 62, 50003, Hradec Králové, Czech Republic
c Institute of Mathematics, Ufa Federal Research Center, RAS, Chernyshevsky str. 112, 450008, Ufa, Russia

Abstract: In the work we consider the Laplacian subject to the Dirichlet condition in an infinite planar strip perturbed by a periodic operator. The perturbation is introduced as an arbitrary bounded periodic operator in $L_2$ on the periodicity cell; then this operator is extended periodically on the entire strip.
We study the band spectrum of such operator. The main obtained result is the absence of the spectral gaps in the lower part of the spectrum for a sufficiently small potential. The upper bound for the period ensuring such result is written explicitly as a certain number. It also involves a certain characteristics of the perturbing operator, which can be nonrigorously described as “the maximal oscillation of the perturbation”. We also explicitly write out the length of the part of the spectrum, in which the absence of the gaps is guaranteed. Such result can be regarded as a partial proof of the strong Bethe-Sommerfeld conjecture on absence of internal gaps in the band spectra of periodic operators for sufficiently small periods.

Keywords: periodic operator, Schrödinger operator, strip, Bethe-Sommerfeld conjecture.

Funding Agency Grant Number
Russian Foundation for Basic Research 18-01-00046
The reported study was funded by RFBR according to the research project no. 18-01-00046.

Full text: PDF file (497 kB)
References: PDF file   HTML file

English version:
Ufa Mathematical Journal, 2018, 10:2, 14–30 (PDF, 421 kB);

Bibliographic databases:

UDC: 517.958, 517.984, 519.21
MSC: 35P05; 35B10
Received: 25.01.2018

Citation: D. I. Borisov, “On spectral gaps of a Laplacian in a strip with a bounded periodic perturbation”, Ufimsk. Mat. Zh., 10:2 (2018), 13–29; Ufa Math. J., 10:2 (2018), 14–30

Citation in format AMSBIB
\by D.~I.~Borisov
\paper On spectral gaps of a Laplacian in a strip with a bounded periodic perturbation
\jour Ufimsk. Mat. Zh.
\yr 2018
\vol 10
\issue 2
\pages 13--29
\jour Ufa Math. J.
\yr 2018
\vol 10
\issue 2
\pages 14--30

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. D. I. Borisov, “O lakunakh v spektre laplasiana s kraevym usloviem Dirikhle v polose s ostsilliruyuschei granitsei”, Kompleksnyi analiz. Matematicheskaya fizika, Itogi nauki i tekhn. Ser. Sovrem. mat. i ee pril. Temat. obz., 162, VINITI RAN, M., 2019, 3–14  mathnet  mathscinet
    2. D. I. Borisov, “Bethe-sommerfeld conjecture for periodic schrodinger operators in strip”, J. Math. Anal. Appl., 479:1 (2019), 260–282  crossref  mathscinet  zmath  isi  scopus
  • Уфимский математический журнал
    Number of views:
    This page:172
    Full text:68

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021